Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 38, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 5, 2014, 2:29 AM CDT for Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2014, 2:29 AM CDT (07:29 UTC)
- Expired
- Jun 5, 2014, 2:50 AM CDT
- In force
- 21 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:43 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 5, 12:43 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1243 AM CDT THU JUN 5 2014 .UPDATE... FOR 06Z TAFS && .DISCUSSION... /ISSUED 1024 PM CDT WED JUN 4 2014/ A SURFACE LOW PRESSURE IS UP IN OHIO WITH A COLD FRONT TRAILING BACK OFF TO THE SOUTHWEST. TO THE SOUTH OF THE COLD FRONT IN KY...AN MCS IS DRIFTING SOUTHEAST. THE COMPLEX IS WHERE THE 850MB CONVERGENCE IS ALONG WITH THE BEST AMOUNT OF MOISTURE TRANSPORT...CAPE AND SHEAR. WITH CONDITIONS NOT AS FAVORABLE MOVING SOUTH TOWARDS OUR AREA...LOOKING FOR THE MCS TO WEAKEN. A FEW STRONG STORMS CANNOT BE RULED OUT. AS IT DRAWS CLOSER...ANY OUTFLOW BOUNDARIES COULD POP UP A FEW SHOWERS/THUNDERSTORMS AS WELL. EXACT TIMING OF THE SYSTEM IS CHALLENGING SINCE IT HAS BEEN MOVING SLOWER THAN EXPECTED. THE NAM WANTED TO HAVE IT AT OUR DOORSTEP BY MIDNIGHT WHILE THE GFS WAS ONTO SOMETHING WITH SLOWING THE TIMING DOWN. RIGHT NOW LOOKING FOR SOUTHERN MIDDLE TN TO SEE SHOWERS/THUNDERSTORMS AROUND 2-4AM AND NORTH AL SHORTLY THEREAFTER. AS FOR THE FORECAST GRIDS...RAISED POPS TO AROUND 50 PERCENT IN SOUTHERN MIDDLE TN AND 30 TO 40 PERCENT EVERYWHERE ELSE AFTER MIDNIGHT TO ACCOUNT FOR THE RADAR TRENDS AND THE APPROACHING MCS. OTHERWISE NO OTHER MAJOR CHANGES WERE MADE TO THE FORECAST TONIGHT. JMS && .AVIATION... FOR 06Z TAFS... THE THUNDERSTORM COMPLEX CURRENTLY IN NORTH CENTRAL TN WILL MAKE ITS WAY INTO N AL AROUND 05/08Z. THIS LINE HAS BEEN WEAKENING OVERALL OVER THE LAST HOUR...AND MODELS FOREAST THIS LINE TO BREAK UP AS IT PUSHES INTO NORTHERN ALABAMA. HOWEVER...LIKELY NOT BEFORE -TSRA AFFECT BOTH TERMINALS BETWEEN 05/08Z AND 05/10Z. THIS COULD BRING AT LEAST SOME MVFR CIGS TO THE TERMINALS DURING THAT PERIOD. VFR CONDITIONS SHOULD RETURN AFTER 05/10Z...BUT WILL NEED TO MONITOR STORM TRENDS TO SEE IF THEY FALL APART EARLIER THAN EXPECTED. ANOTHER ROUND OF SHOWERS/THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON...BUT IF CLOUD COVER STABILIZES THE ATMOSPHERE...ONLY SHOWERS MAY BE POSSIBLE. THEREFORE INCLUDED VCSH FROM 05/18Z TO 05/21Z. KTW && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 4, 6:46 PM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 646 PM CDT WED JUN 4 2014 ALZ001>010-016-TNZ076-096-097-051000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 646 PM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A BAND OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO SOUTHERN MIDDLE TENNESSEE AFTER MIDNIGHT AND AFTER 2 AM ACROSS PORTIONS OF NORTH ALABAMA. WIND GUSTS OF UP TO 40 MPH WILL BE POSSIBLE WITH THE STORMS IN SOUTHERN TENNESSEE AND POSSIBLY INTO FAR NORTHERN ALABAMA. A WEAKENING TREND MAY OCCUR AND SOME LOCATIONS MAY NOT EXPERIENCE THUNDERSTORMS SOUTH OF THE TENNESSEE RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN ACTIVE WEATHER PATTERN WILL EXIST ON THURSDAY AND FRIDAY...WITH SEVERAL DISTURBANCES MOVING SOUTHEASTWARD THROUGH THE REGION. THESE WILL PRODUCE THUNDERSTORMS AT VARIOUS TIMES DURING THIS PERIOD. CONDITIONS WILL BE FAVORABLE FOR STRONG THUNDERSTORMS...WITH A FEW SEVERE STORMS POSSIBLE. THE PRIMARY THREATS FROM SEVERE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE ACTIVE PATTERN IS EXPECTED TO SUBSIDE FROM SATURDAY THROUGH TUESDAY...AS A RIDGE OF HIGH PRESSURE MOVES CLOSER TO THE FORECAST AREA. THIS WILL TRANSLATE TO A LOWER CHANCE OF MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY REQUESTED THURSDAY AND FRIDAY.
In the hours before
Special weather statement, Jun 5, 1:52 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
152 AM CDT THU JUN 5 2014
TNZ076-096-050730-
MOORE TN-LINCOLN TN-
152 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR MOORE AND CENTRAL LINCOLN UNTIL
230 AM CDT...
AT 144 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS NEAR LEWISBURG...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LYNCHBURG...PETERSBURG...HOWELL...BOONSHILL...
BELLEVILLE...CAMARGO...BOONEVILLE...MULBERRY AND SKINEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3541 8625 3539 8628 3537 8626 3537 8628
3536 8626 3518 8639 3505 8667 3508 8683
3526 8683 3525 8675 3531 8668 3533 8660
3537 8659 3535 8654 3536 8649 3533 8646
3532 8642 3535 8641 3536 8633 3541 8629
TIME...MOT...LOC 0644Z 311DEG 33KT 3551 8684
KTWThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:49 AM CDT | Special Weather Statement | HUN | Limestone, Madison | 26 min |
| Jun 5, 6:13 AM CDT | Special Weather Statement | HUN | Madison | 32 min |
| Jun 5, 7:00 AM CDT | Special Weather Statement | HUN | Jackson | 30 min |
| Jun 5, 7:34 AM CDT | Special Weather Statement | HUN | Limestone, Madison | 26 min |
| Jun 5, 7:59 AM CDT | Special Weather Statement | HUN | Madison, Morgan | 31 min |
| Jun 5, 8:01 AM CDT | Flash Flood Warning | HUN | Limestone, Madison | 6 hr |
| Jun 5, 8:30 AM CDT | Special Weather Statement | HUN | Marshall | 30 min |
| Jun 5, 8:57 AM CDT | Special Weather Statement | HUN | Marshall | 33 min |
| Jun 5, 10:15 AM CDT | Special Weather Statement | HUN | Limestone | 30 min |
| Jun 5, 10:47 AM CDT | Special Weather Statement | HUN | Madison | 28 min |
| Jun 5, 3:13 PM CDT | Special Weather Statement | HUN | Lauderdale | 47 min |
| Jun 5, 3:17 PM CDT | Special Weather Statement | HUN | Jackson | 28 min |
| Jun 5, 3:24 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 51 min |
| Jun 5, 3:39 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Marshall | 36 min |
| Jun 5, 3:42 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 33 min |
| Jun 5, 4:04 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 26 min |
| Jun 5, 4:11 PM CDT | Special Weather Statement | HUN | DeKalb | 49 min |
| Jun 5, 4:25 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 35 min |
| Jun 5, 4:28 PM CDT | Special Weather Statement | HUN | DeKalb | 32 min |
| Jun 5, 4:39 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 9 min |
| Jun 5, 4:42 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 33 min |
| Jun 5, 5:00 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Jackson, Madison, Marshall, Morgan | 30 min |
| Jun 5, 5:27 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, DeKalb, Jackson, Madison, Marshall | 33 min |
| Jun 5, 5:46 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 29 min |
| Jun 5, 1:52 AM CDT | Special Weather Statement | HUN | Lincoln, Moore | 38 min |
| Jun 5, 2:02 AM CDT | Severe Thunderstorm Warning | HUN | Lincoln, Moore | 28 min |
| Jun 5, 2:57 AM CDT | Special Weather Statement | HUN | Franklin | 33 min |
| Jun 5, 4:47 AM CDT | Severe Thunderstorm Warning | HUN | Lincoln | 28 min |
| Jun 5, 5:20 AM CDT | Special Weather Statement | HUN | Lincoln | 25 min |
| Jun 5, 7:13 AM CDT | Special Weather Statement | HUN | Giles | 32 min |
| Jun 5, 3:06 PM CDT | Special Weather Statement | HUN | Lincoln, Moore | 39 min |
| Jun 5, 3:48 PM CDT | Special Weather Statement | HUN | Lincoln | 27 min |
| Jun 5, 4:37 PM CDT | Special Weather Statement | HUN | Lincoln | 23 min |
| Jun 5, 4:56 PM CDT | Special Weather Statement | HUN | Franklin, Lincoln | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.